Alert archive / Wyoming / Red Flag Warnings in 2013
Red Flag Warning 1, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Jun 18, 2013, 7:30 PM MDT for 5 counties in Wyoming. It took effect at Jun 19, 2013, 11:00 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2013, 7:30 PM MDT (01:30 UTC)
- In effect from
- Jun 19, 2013, 11:00 AM MDT
- Expired
- Jun 19, 2013, 10:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Hot Springs County, WY, Johnson County, WY, Natrona County, WY, Washakie County, WY
The radar
The Riverton/Lander radar (KRIW), 86 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 1.5 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4541 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
708 WWUS85 KRIW 190130 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 730 PM MDT TUE JUN 18 2013 ...HOT DRY WINDY AND UNSTABLE ON WEDNESDAY AHEAD OF A DRY COLD FRONTAL PASSAGE... .SOUTHWEST FLOW WILL INCREASE AHEAD OF AN APPROACHING TROUGH ON WEDNESDAY. THE SOUTHWEST WIND WILL DRAW IN EXTREMELY DRY AIR FROM THE SOUTHWEST WITH MINIMUM RELATIVE HUMIDITIES BELOW 10 PERCENT ACROSS MUCH OF CENTRAL WYOMING...THUNDERSTORMS ON TUESDAY AFTERNOON DROPPED OVER AN INCH OF PRECIPITATION IN JOHNSON COUNTY...WHICH MAY HELP LOCALLY MODERATE RHS ON WEDNESDAY...WITH THE LOWEST HUMIDITIES EXPECTED FROM MAYOWORTH SOUTH. IN ADDITION... WINDS COULD ALSO GUST UP TO 45 MPH BY MID AFTERNOON. AS THE ATMOSPHERE BECOMES UNSTABLE DURING THE HEAT OF THE DAY...MIXING DOWN THE GUSTY WINDS AS WELL AS PRODUCING A HAINES INDEX OF 6...WHICH COULD ENCOURAGE ANY FIRES THAT DO START TO BECOME PLUME DOMINATED. THE APPROACHING TROUGH OR AREA OF LOW PRESSURE WILL SEND A DRY COLD FRONT ACROSS CENTRAL WYOMING LATER WEDNESDAY EVENING... MAINTAINING GUSTY WINDS WHILE SUDDENLY SWITCHING THE WIND DIRECTION TO THE WEST AND NORTHWEST. THE FRONT WILL OFFER NO PRECIPITATION...HOWEVER TEMPERATURES WILL DROP BEHIND THE COLD FRONT AND RELATIVE HUMIDITY WILL RECOVER ABOVE 40 PERCENT WEDNESDAY NIGHT. WYZ280-281-285-300-191000- /O.UPG.KRIW.FW.A.0001.130619T1700Z-130620T0300Z/ /O.NEW.KRIW.FW.W.0001.130619T1700Z-130620T0400Z/ NATRONA COUNTY/CASPER BLM-JOHNSON COUNTY/CASPER BLM- SOUTH BIGHORN MOUNTAINS-CASPER MOUNTAIN- 730 PM MDT TUE JUN 18 2013 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM MDT WEDNESDAY FOR STRONG WIND...VERY LOW HUMIDITY...A HAINES INDEX OF 6 AND A DRY COLD FRONTAL PASSAGE FOR FIRE WEATHER ZONES 280...281... 285 AND 300... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR STRONG WIND...VERY LOW HUMIDITY...A HAINES INDEX OF 6 AND A DRY COLD FRONTAL PASSAGE...WHICH IS IN EFFECT FROM 11 AM TO 10 PM MDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 280...281...285 AND 300. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * TIMING...VERY DRY AIR WILL LIKELY BE IN PLACE ACROSS SOUTHERN PORTIONS OF THE WATCH AREA EARLY WEDNESDAY...SPREADING NORTH IN THE EARLY AFTERNOON TO NORTHERN ZONES. WINDS WILL INCREASE LATE IN THE MORNING AND WILL FREQUENTLY GUST OVER 25 MPH BY NOON. WINDS WILL REMAIN GUSTY THROUGH THE DAY. A SUDDEN WIND SHIFT IS EXPECTED IN THE EVENING AS A DRY COLD FRONT APPROACHES FROM THE WEST BETWEEN 1900 AND 2100. * RELATIVE HUMIDITY...AS LOW AS 5 PERCENT. * TEMPERATURES...HIGHS IN THE LOW 90S. * IMPACTS...CRITICALLY DRY FUELS...VERY LOW HUMIDITY...GUSTY SOUTHWEST WIND AND A HAINES INDEX OF 6 MAY CAUSE ANY FIRES THAT START TO QUICKLY GROW OUT OF CONTROL ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HTTP://WEATHER.GOV/RIVERTON
3 follow-up statements
518 WWUS85 KRIW 190831 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 231 AM MDT WED JUN 19 2013 ...HOT DRY WINDY AND UNSTABLE TODAY AHEAD OF A DRY COLD FRONTAL PASSAGE TONIGHT... .SOUTHWEST FLOW WILL INCREASE AHEAD OF AN APPROACHING TROUGH TODAY. THE SOUTHWEST WIND WILL DRAW IN EXTREMELY DRY AIR FROM THE SOUTHWESTERN U.S. WITH MINIMUM RELATIVE HUMIDITIES BELOW 10 PERCENT ACROSS MUCH OF CENTRAL WYOMING...THUNDERSTORMS ON TUESDAY AFTERNOON DROPPED OVER AN INCH OF PRECIPITATION IN JOHNSON COUNTY...WHICH MAY HELP LOCALLY MODERATE RHS TODAY OVER CENTRAL AND NORTHERN JOHNSON COUNTY...WITH THE LOWEST HUMIDITIES EXPECTED FROM MAYOWORTH SOUTH. WINDS ARE EXPECTED TO LOCALLY GUST UP TO 45 MPH BY MID AFTERNOON ACROSS THE AREA. AS THE ATMOSPHERE BECOMES UNSTABLE DURING THE HEAT OF THE DAY...IT WILL EASILY MIX DOWN THE GUSTY WINDS ALOFT AS WELL AS PRODUCE A HAINES INDEX OF 6...WHICH COULD ENCOURAGE ANY FIRES THAT DO START TO BECOME PLUME DOMINATED. THE APPROACHING AREA OF LOW PRESSURE WILL SEND A DRY COLD FRONT ACROSS CENTRAL WYOMING LATER THIS EVENING... MAINTAINING GUSTY WINDS WHILE SUDDENLY SWITCHING THE WIND DIRECTION TO THE WEST AND NORTHWEST. THE FRONT WILL OFFER NO PRECIPITATION...HOWEVER TEMPERATURES WILL DROP BEHIND THE COLD FRONT AND RELATIVE HUMIDITY WILL RECOVER ABOVE 40 PERCENT ACROSS MUCH OF THE AREA TONIGHT. WYZ280-281-285-300-191800- /O.CON.KRIW.FW.W.0001.130619T1700Z-130620T0400Z/ NATRONA COUNTY/CASPER BLM-JOHNSON COUNTY/CASPER BLM- SOUTH BIGHORN MOUNTAINS-CASPER MOUNTAIN- 231 AM MDT WED JUN 19 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM MDT THIS EVENING FOR STRONG WIND...VERY LOW HUMIDITY...A HAINES INDEX OF 6 AND A DRY COLD FRONTAL PASSAGE FOR FIRE WEATHER ZONES 280...281...285 AND 300... * AFFECTED AREA...FIRE WEATHER ZONES 280...281...285 AND 300. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * TIMING...VERY DRY AIR WILL LIKELY BE IN PLACE ACROSS SOUTHERN PORTIONS OF THE WATCH AREA EARLY...SPREADING NORTH IN THE EARLY AFTERNOON TO THE NORTHERN ZONES. WINDS WILL INCREASE LATE IN THE MORNING AND WILL FREQUENTLY GUST OVER 25 MPH BY NOON. WINDS WILL REMAIN GUSTY THROUGH THE DAY. A SUDDEN WIND SHIFT IS EXPECTED IN THE EVENING AS A DRY COLD FRONT APPROACHES FROM THE WEST BETWEEN 1900 AND 2100. * RELATIVE HUMIDITY...AS LOW AS 6 PERCENT. * TEMPERATURES...HIGHS IN THE LOW 90S. * IMPACTS...CRITICALLY DRY FUELS...VERY LOW HUMIDITY...GUSTY SOUTHWEST WIND AND A HAINES INDEX OF 6 MAY CAUSE ANY FIRES THAT START TO QUICKLY GROW OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HTTP://WEATHER.GOV/RIVERTON
783 WWUS85 KRIW 191750 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1150 AM MDT WED JUN 19 2013 ...HOT DRY WINDY AND UNSTABLE TODAY AHEAD OF A DRY COLD FRONTAL PASSAGE TONIGHT... .SOUTHWEST FLOW IS INCREASING AHEAD OF AN APPROACHING STORM SYSTEM TODAY. THE SOUTHWEST WIND WILL DRAW IN EXTREMELY DRY AIR FROM THE SOUTHWESTERN U.S. WITH MINIMUM RELATIVE HUMIDITIES BELOW 10 PERCENT ACROSS MUCH OF SOUTHERN AND CENTRAL WYOMING. THUNDERSTORMS ON TUESDAY AFTERNOON DROPPED OVER AN INCH OF PRECIPITATION IN JOHNSON COUNTY...WHICH MAY HELP LOCALLY MODERATE HUMIDITIES TODAY OVER CENTRAL AND NORTHERN JOHNSON COUNTY...WITH THE LOWEST HUMIDITIES EXPECTED FROM MAYOWORTH SOUTH. WINDS ARE EXPECTED TO LOCALLY GUST UP TO 45 MPH BY MID AFTERNOON ACROSS THE AREA. AS THE ATMOSPHERE BECOMES UNSTABLE DURING THE HEAT OF THE DAY...IT WILL EASILY MIX DOWN THE GUSTY WINDS ALOFT AS WELL AS PRODUCE A HAINES INDEX OF 6...WHICH COULD ENCOURAGE ANY FIRES THAT DO START TO BECOME PLUME DOMINATED. THE APPROACHING AREA OF LOW PRESSURE WILL SEND A DRY COLD FRONT ACROSS CENTRAL WYOMING LATER THIS EVENING...MAINTAINING GUSTY WINDS WHILE SUDDENLY SWITCHING THE WIND DIRECTION TO THE WEST AND NORTHWEST. THE FRONT WILL OFFER NO PRECIPITATION...HOWEVER TEMPERATURES WILL DROP BEHIND THE COLD FRONT AND RELATIVE HUMIDITY WILL RECOVER ABOVE 40 PERCENT ACROSS MUCH OF THE AREA TONIGHT. WYZ280-281-285-300-200400- /O.CON.KRIW.FW.W.0001.000000T0000Z-130620T0400Z/ NATRONA COUNTY/CASPER BLM-JOHNSON COUNTY/CASPER BLM- SOUTH BIGHORN MOUNTAINS-CASPER MOUNTAIN- 1150 AM MDT WED JUN 19 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR STRONG WIND...VERY LOW HUMIDITY...A HAINES INDEX OF 6...AND A DRY COLD FRONTAL PASSAGE FOR FIRE WEATHER ZONES 280... 281...285 AND 300... * AFFECTED AREA...FIRE WEATHER ZONES 280...281...285 AND 300. * WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 45 MPH. * TIMING...VERY DRY AIR WILL LIKELY BE IN PLACE ACROSS SOUTHERN PORTIONS OF THE WATCH AREA EARLY...SPREADING NORTH IN THE EARLY AFTERNOON TO THE NORTHERN ZONES. WINDS WILL INCREASE LATE IN THE MORNING AND WILL FREQUENTLY GUST OVER 25 MPH BY NOON. WINDS WILL REMAIN GUSTY THROUGH THE DAY. A SUDDEN WIND SHIFT IS EXPECTED IN THE EVENING AS A DRY COLD FRONT APPROACHES FROM THE WEST BETWEEN 1900 AND 2100. * RELATIVE HUMIDITY...AS LOW AS 6 PERCENT. * TEMPERATURES...HIGHS IN THE UPPER 80S TO LOW 90S. * IMPACTS...CRITICALLY DRY FUELS...VERY LOW HUMIDITY...GUSTY SOUTHWEST WIND AND A HAINES INDEX OF 6 MAY CAUSE ANY FIRES THAT START TO QUICKLY GROW OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HTTP://WEATHER.GOV/RIVERTON
770 WWUS85 KRIW 200358 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 958 PM MDT WED JUN 19 2013 WYZ280-281-285-300-200500- /O.EXP.KRIW.FW.W.0001.000000T0000Z-130620T0400Z/ NATRONA COUNTY/CASPER BLM-JOHNSON COUNTY/CASPER BLM- SOUTH BIGHORN MOUNTAINS-CASPER MOUNTAIN- 958 PM MDT WED JUN 19 2013 ...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING FOR STRONG WIND...VERY LOW HUMIDITY...A HAINES INDEX OF 6...AND A DRY COLD FRONTAL PASSAGE FOR FIRE WEATHER ZONES 280...281...285 AND 300... THE RED FLAG WARNING IS BEING ALLOWED TO EXPIRE AS CONDITIONS ARE ANTICIPATED TO IMPROVE OVERNIGHT. THOUGH HUMIDITY IS EXPECTED TO REBOUND...IT IS POSSIBLE THAT BREEZY CONDITIONS WILL PERSIST. PLEASE REMAIN AWARE OF CURRENT FIRE ACTIVITY. $$ HTTP://WEATHER.GOV/RIVERTON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Jun 18, 2:42 PM MDT, 4 hours 48 minutes earlier.
Area forecast discussion, Jun 18, 2:42 PM MDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 242 PM MDT TUE JUN 18 2013 .SHORT TERM...TONIGHT THROUGH WEDNESDAY... CLEARING TONIGHT OVER THE FORECAST AREA WITH SEASONABLE TEMPERATURES EXPECTED. A STRONG SOUTHWEST FLOW WILL BRING IN DRY AND MORE STABLE AIR ON WEDNESDAY. THE ONLY EXCEPTION SHOULD BE FAR NORTHWEST WYOMING. MID/UPPER LEVEL LOW OVER THE PACIFIC NORTHWEST WILL BRING SOME DYNAMICS BY LATE AFTERNOON. ENOUGH MOISTURE SHOULD GENERATE WIDELY SCATTERED THUNDERSTORMS...MAINLY FROM THE TETONS INTO YELLOWSTONE NATIONAL PARK. OTHERWISE...DRY SLOT OVER WEST CENTRAL WYOMING WILL RESULT IN DECENT MIXING. BREEZY TO WINDY SOUTHWEST WINDS WILL OCCUR ON WEDNESDAY...INCREASING DURING THE AFTERNOON HOURS. .LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY ANY ISOLATED THUNDERSTORMS SHOULD BEGIN TO END BY THE EVENING HOURS AS WE LOSE THE DAYTIME HEATING WITH THE BALANCE OF THE NIGHT LOOKING CLEAR AND COOL. ACROSS THE WESTERN VALLEYS IT WILL BECOME QUITE COOL. THERE COULD EVEN BE SOME PATCHY FROST IN THE MORE PROTECTED SPOTS BUT AT THIS POINT IT DOES NOT LOOK TO BE WIDESPREAD. MOST OF THE REGION LOOKS TO BE DOMINATED BY DRY WEST TO SOUTHWESTERLY FLOW SO MOST AREAS LOOK TO HAVE A FAIRLY NICE DAY WITH HIGH TEMPERATURES AVERAGING 5 TO 10 DEGREES COOLER THAN ON WEDNESDAY. THERE WILL STILL BE A BREEZE ACROSS THE FAVORED SPOTS LIKE FROM THE RED DESERT THROUGH CASPER BUT MUCH LIGHTER THAN ON WEDNESDAY. THERE IS A CONCERN FOR TWO AREAS HOWEVER. ACROSS FAR NORTHWESTERN WYOMING THERE COULD BE AN ISOLATED THUNDERSTORM WITH THE CLOSER PROXIMITY TO AN UPPER LEVEL LOW SWIRLING OVER THE PACIFIC NORTHWEST BUT NOTHING WIDESPREAD. THE OTHER AREA IS ACROSS THE BIG HORN RANGE AND JOHNSON COUNTY WHERE SOMEWHAT HIGHER PRECIPITABLE WATER AND UPPER LEVEL FLOW MORE SOUTH SOUTHEASTERLY WHICH WILL INTRODUCE AN UPSLOPE COMPONENT THAT COULD BRING ISOLATED THUNDERSTORMS. AGAIN...ACTIVITY DOES NOT LOOK WIDESPREAD AT THIS TIME. BY FRIDAY THE UPPER LEVEL LOW CONTINUES TO MOVE A BIT FURTHER EAST OT A POSITION OVER IDAHO. EXACT POSITION VARIES A BIT DEPENDING ON WHICH MODEL IS BELIEVED. FOR NOW...THE NEW GFS AND EUROPEAN KEEP MOST OF THE NORTHWESTERN PORTION OF THE COUNTY WARNING AREA DRY SO WE WENT WITH ONLY SLIGHT CHANCE POPS FOR NOW IN THE HIGHER ELEVATIONS. THERE COULD ALSO BE A FEW SHOWERS IN THE NORTHERN BIG HORN RANGE WITH A SHORTWAVE BRUSHING BY TO THE NORTH. AT THIS TIME IT LOOKS LIKE ANY MORE WIDESPREAD SHOWERS WILL LIKELY HOLD OFF UNTIL FRIDAY NIGHT OR SATURDAY IN THE NORTHERN PORTIONS OF THE COUNTY WARNING AREA. WE HAVE TRENDED THE FORECAST A BIT MORE PESSIMISTIC FOR SATURDAY AS THE MODELS HAVE TRENDED A BIT FURTHER TO THE SOUTH AS THE UPPER LEVEL LOW BEGINS TO OPEN UP AND PROGRESS EAST. AS A RESULT WE HAVE INCREASED POPS ACROSS NORTHERN WYOMING WITH THE HIGHEST POPS ACROSS YELLOWSTONE PARK AND THE BIG HORN RANGE. WE ALSO LOWERED TEMPERATURES A BIT ACROSS THE NORTH WITH MORE CLOUD COVER. ON THE FLIP SIDE OF THE COIN...WITH THE OPENING OF THE LOW AND FASTER PROGRESSION...WE DID MAKE THE FORECAST MORE OPTIMISTIC FOR SUNDAY. BOTH THE GFS AND EUROPEAN MOVE ALL PRECIPITATION OF THE AREA FOR SUNDAY. AS A RESULT WE HAVE REMOVED THE POPS FOR SUNDAY AND ALSO RAISED TEMPERATURES A FEW DEGREES. AS FOR EARLY NEXT WEEK...MADE A FEW TWEAKS TO THE FORECAST. BOTH THE GFS AND EUROPEAN HAVE DRIER WEATHER FOR MONDAY AS WELL SO WE CONFINED THE POPS TO FAR NORTHWESTERN WYOMING WITH CLOSER PROXIMITY TO MOISTURE IN THE PACIFIC NORTHWEST. BY TUESDAY POPS SPREAD A BIT FURTHER TO THE EAST WITH A SHORTWAVE MOVING OVER THE TOP OF A BUILDING RIDGE IN THE SOUTHWEST SO THUNDERSTORMS WERE ADDED ACROSS THE NORTHERN MOUNTAINS. TEMPERATURES WILL CLIMB TO ABOVE NORMAL LEVELS WITH THE BUILDING RIDGE WITH 90S POSSIBLE IN THE BASINS BY EARLY NEXT WEEK. && .AVIATION.../00Z ISSUANCE/ AFTER A FEW LINGERING SHOWERS AND THUNDERSTORMS EARLY THIS EVENING...CLEARING WILL OCCUR TONIGHT OVER THE REGION WITH VFR CONDITIONS. IN THE SHORT TERM...IT WILL BE GENERALLY DRY AND WINDY...AS THE LOW TO MID LEVEL PRESSURE GRADIENT INCREASES. AS A RESULT...SOUTHWEST SURFACE WIND SHOULD GUST TO 35-40 MPH BY WEDNESDAY AFTERNOON. KCPR COULD HAVE GUSTS APPROACHING 45 MPH. AGAIN...VFR CONDITIONS TO DOMINATE INTO THURSDAY AND FRIDAY. && .FIRE WEATHER... ...FIRE WEATHER WATCH FOR CASPER DISPATCH ON WEDNESDAY... DRY...WINDY CONDITIONS ARE EXPECTED MOST OF THE DAY WEDNESDAY. RELATIVE HUMIDITIES WILL FALL SHARPLY BY WEDNESDAY AFTERNOON... ESPECIALLY EAST OF THE CONTINENTAL DIVIDE. WINDS WILL MIX DOWN TO THE SURFACE AND COULD GUST TO 40 MPH...WITH SLIGHTLY HIGHER GUSTS ACROSS THE WIND CORRIDOR TO NEAR CASPER AND OTHER PARTS OF NATRONA COUNTY. MOST DISTRICTS WILL REMAIN BREEZY THROUGH WEDNESDAY NIGHT. AIRMASS OVER WEST CENTRAL WYOMING REMAINS DRY AND STABLE ON THURSDAY WITH GENERALLY LOW RELATIVE HUMIDITIES. && .RIW WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING WYZ280-281-285-300. && SHORT TERM...KPL LONG TERM...HATTINGS AVIATION...KPL FIRE WEATHER...KPL
Hazardous weather outlook, Jun 18, 5:00 AM MDT, 14 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT TUE JUN 18 2013 WYZ001>020-022>030-191100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT TUE JUN 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ALONG AND EAST OF THE DIVIDE COULD PRODUCE STRONG GUSTY WINDS THIS AFTERNOON AND EVENING...IN ADDITION TO DANGEROUS CLOUD TO GROUND LIGHTNING AND SMALL HAIL. SOME STORMS COULD BECOME STRONG IN NATRONA AND JOHNSON COUNTY LATE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY AND THURSDAY...WARM...VERY DRY AND BREEZY/WINDY CONDITIONS ACROSS SOUTH AND CENTRAL WYOMING WILL INCREASE THE FIRE RISK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, Jun 18, 1:55 PM MDT, 5 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 155 PM MDT TUE JUN 18 2013 WYZ009>011-182045- BIGHORN MOUNTAINS SOUTHEAST WY-NORTHEAST JOHNSON COUNTY WY-SOUTHEAST JOHNSON COUNTY WY- 155 PM MDT TUE JUN 18 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JOHNSON COUNTY UNTIL 245 PM MDT... AT 149 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR I25 MILE MARKER 290...OR 7 MILES SOUTH OF BUFFALO...MOVING NORTHEAST AT 15 MPH. TRAVELERS ON I90 AND I25 WILL BE AFFECTED BY THIS STORM. BE PREPARED FOR A SUDDEN CHANGE IN WEATHER CONDITIONS. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... I90 MILE MARKER 60 AROUND 200 PM MDT. I90 EXIT 65 AROUND 205 PM MDT. I90 EXIT 69 AROUND 210 PM MDT. I90 EXIT 73 AROUND 220 PM MDT. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 289 AND 299. THIS INCLUDES INTERSTATE 90 IN WYOMING BETWEEN MILE MARKERS 49 AND 74. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED HIGHWAY OR ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4449 10637 4420 10618 4412 10669 4435 10689 TIME...MOT...LOC 1953Z 244DEG 19KT 4425 10664 LYNOTT
Special weather statement, Jun 18, 2:01 PM MDT, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 201 PM MDT TUE JUN 18 2013 WYZ002-003-005-007-182045- ABSAROKA MOUNTAINS WY-CODY FOOTHILLS WY-OWL CREEK AND BRIDGER MOUNTAINS WY-SOUTHWEST BIG HORN BASIN WY- 201 PM MDT TUE JUN 18 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HOT SPRINGS AND SOUTHEASTERN PARK COUNTIES UNTIL 245 PM MDT... AT 157 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES SOUTH OF STATE HWY 290 MILE MARKER 10... OR 17 MILES SOUTHWEST OF MEETEETSE...MOVING NORTHEAST AT 15 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... RURAL SOUTHEASTERN PARK COUNTY THROUGH 245 PM MDT RURAL NORTHWESTERN HOT SPRINGS COUNTY THROUGH 245 PM MDT RURAL NORTHERN HOT SPRINGS COUNTY THROUGH 245 PM MDT THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO POSSIBLE. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4423 10906 4399 10865 4378 10891 4405 10933 TIME...MOT...LOC 2001Z 216DEG 14KT 4394 10900 LYNOTT
Special weather statement, Jun 18, 2:21 PM MDT, 5 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 221 PM MDT TUE JUN 18 2013 WYZ010-011-182100- NORTHEAST JOHNSON COUNTY WY-SOUTHEAST JOHNSON COUNTY WY- 221 PM MDT TUE JUN 18 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JOHNSON COUNTY UNTIL 300 PM MDT... AT 215 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF FORT RENO HISTORICAL SITE...OR 24 MILES NORTHEAST OF KAYCEE...MOVING NORTHWEST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... RURAL CENTRAL JOHNSON COUNTY THROUGH 300 PM MDT THIS INCLUDES INTERSTATE 90 IN WYOMING BETWEEN MILE MARKERS 78 AND 95. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4416 10661 4430 10602 4392 10603 4384 10636 TIME...MOT...LOC 2021Z 156DEG 12KT 4396 10630 BRANHAM
Special weather statement, Jun 18, 3:22 PM MDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 322 PM MDT TUE JUN 18 2013 WYZ002-015-016-182215- ABSAROKA MOUNTAINS WY-UPPER WIND RIVER BASIN WY-WIND RIVER MOUNTAINS EAST WY- 322 PM MDT TUE JUN 18 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FREMONT COUNTY UNTIL 415 PM MDT... AT 319 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR U.S. HWY 287/26 MILE MARKER 50...OR 6 MILES NORTH OF DUBOIS...MOVING NORTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... DOUBLE CABIN CAMPGROUND AROUND 415 PM MDT. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4387 10965 4367 10928 4345 10954 4365 10986 TIME...MOT...LOC 2123Z 221DEG 11KT 4362 10966 MCDONALD
Special weather statement, Jun 18, 4:14 PM MDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 414 PM MDT TUE JUN 18 2013 WYZ001-012-013-182300- JACKSON HOLE WY-TETON AND GROS VENTRE MOUNTAINS WY-YELLOWSTONE NATIONAL PARK WY- 414 PM MDT TUE JUN 18 2013 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PARK AND NORTHWESTERN TETON COUNTIES IN NORTHWEST WYOMING UNTIL 500 PM MDT... AT 406 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LEWIS LAKE...OR 8 MILES SOUTHWEST OF GRANT VILLAGE...MOVING NORTH AT 20 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... SHOSHONE LAKE AND RIDDLE LAKE AROUND 420 PM MDT. GRANT VILLAGE AROUND 425 PM MDT. CRAIG PASS AROUND 430 PM MDT. GRAND LOOP RD GRANT TO LAKE AROUND 450 PM MDT. MUD VOLCANO AND LAKE AROUND 500 PM MDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4478 11104 4471 11027 4399 11048 4408 11103 TIME...MOT...LOC 2214Z 200DEG 19KT 4434 11064 HATTINGS
Nearby
Red Flag Warnings in Wyoming, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.